Alert archive / Kansas / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS Dodge City, KS

March 4, 20198 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Mar 4, 2019, 8:47 PM CST for 8 counties in Kansas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2019, 8:47 PM CST (02:47 UTC)
Expired
Mar 5, 2019, 8:00 AM CST
In force
11 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS43 KDDC 050247
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
847 PM CST Mon Mar 4 2019


KSZ030-031-051400-
/O.NEW.KDDC.WC.Y.0002.190305T0247Z-190305T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
847 PM CST Mon Mar 4 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 15 below 
  zero.

* WHERE...Trego and Ellis Counties.

* WHEN...Until 8 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
3 follow-up statements
071 
WWUS43 KDDC 050551
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1151 PM CST Mon Mar 4 2019

...Wind Chill Temperatures falling to around 15 below zero...

.Wind chill temperatures around 15 below zero are expected overnight
across a large part of west central Kansas. 

KSZ043>046-063-064-051400-
/O.EXA.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/
Scott-Lane-Ness-Rush-Finney-Hodgeman-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Garden City, Jetmore, and Hanston
1151 PM CST Mon Mar 4 2019

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY...

* WHAT...Wind chill temperatures around 15 below zero. 

* WHERE...The Advisory has been expanded to include locations 
  from Rush center to Scott City and Garden City.

* WHEN...Until 8 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

KSZ030-031-051400-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
1151 PM CST Mon Mar 4 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY...

* WHAT...Wind chill temperatures around 15 below zero.
  

* WHERE...Trego and Ellis Counties.

* WHEN...Until 8 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
022 
WWUS43 KDDC 050956
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
356 AM CST Tue Mar 5 2019

...Dangerous Wind Chill Temperatures this morning...

.Wind chill temperatures around 15 below zero are expected through
sunrise.

KSZ030-031-043>046-063-064-051400-
/O.CON.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, and Hanston
356 AM CST Tue Mar 5 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

* WHAT...Wind chill temperatures around 15 below zero.

* WHERE...Areas of west central and southwest Kansas including 
  Hays, Wakeeney, Scott City, Dighton, Ness City, LaCrosse, Garden
  City and Jetmore. 

* WHEN...Until 8 AM CST Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
894 
WWUS43 KDDC 051407
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
807 AM CST Tue Mar 5 2019

...WIND CHILL CONDITIONS IMPROVING...

KSZ030-031-043>046-063-064-051515-
/O.EXP.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-
Including the cities of Wakeeney, Pheifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Garden City, 
Jetmore, and Hanston
807 AM CST Tue Mar 5 2019

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chills will continue to improve this morning. Therefore, the
advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 5:58 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 4, 5:58 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
558 PM CST Mon Mar 4 2019

...Updated for aviation discussion...

.SHORT TERM...(This evening through Tuesday)
Issued at 100 PM CST Mon Mar 4 2019

Quiet, but cold conditions are expected through the period as
short range models indicate ridging aloft moving ashore into the
Intermountain West tonight and further east into the Western High
Plains Tuesday. Along with surface high pressure drifting slowly
east-southeast across the Central Plains, look for drier conditions
to continue through late Tuesday. Temperatures will remain well
below freezing tonight as the aforementioned surface high is slow
to move east-southeast out of the Western High Plains doing little
to affect the air mass in the region. Should see lows generally
down into the single digits(F) to near 0F. Winds will remain
relatively light and variable but temperatures will be low enough
that wind chills below zero to near -10F can be expected across
west central, central, and northern portions of southwest Kansas.
A slight bump up in temperatures is likely Tuesday with highs
generally in the 20s(F) to the lower/mid 30s(F) in the afternoon.

.LONG TERM...(Tuesday night through Monday)
Issued at 209 PM CST Mon Mar 4 2019

A drier pattern will continue early in the period as weak ridging
aloft transitions eastward across the Central Plains Wednesday
night. However, medium range models do project an upper level
shortwave crossing the Dakotas/Nebraska Thursday providing a very
slight and brief chance for light precip across northern and central
Kansas through early evening. A more amplified ridge axis moves
out of the Rockies Friday ending any shot for precip through much
of the day. A more considerable chance for precip returns Friday
night into Saturday as a more pronounced upper level trough moves
ashore into the Desert Southwest, setting up an increasingly
difluent southwest flow aloft across the Western High Plains.

A warming trend will continue Wednesday as southerlies develop on
the backside of a departing surface high, drawing warmer air into
the region with H85 temperatures well above 0C to near 10C across
much of southwest and central Kansas. Expect highs up into the
40s/50s(F) for the most part Wednesday afternoon. Highs in the
30s(F) will still be possible north of a frontal boundary forecast
to develop from a deepening surface low in southeast Colorado up
into north central Kansas. Colder air spreading into western
Kansas again Thursday is expected to stunt the warming trend
through the end of the week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 557 PM CST Mon Mar 4 2019

Surface high pressure will dominate over the plains through
the period with mainly clear skies and light winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC   3  28  15  47 /   0   0   0   0
GCK   0  28  13  44 /   0   0   0   0
EHA   8  33  19  56 /  10   0   0   0
LBL   7  33  18  54 /   0   0   0   0
HYS   0  23   7  38 /   0   0   0   0
P28   7  30  16  46 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Finch
Hazardous weather outlook, Mar 4, 2:43 AM CST, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
243 AM CST Mon Mar 4 2019

KSZ030-031-043>046-061>066-074>081-084>090-050845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
243 AM CST Mon Mar 4 2019 /143 AM MST Mon Mar 4 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Canadian surface high pressure will continue to reinforce cold air
over the region.

Day 1 Hazards
-------------
* Excessive cold: Elevated risk
* Snow: Limited risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Excessive cold risk may continue into Tuesday, however with the
high pressure settling across the region, winds will be rather
light, leading to limited risk.

Days 2-7 Hazards
----------------
* Tuesday
  - Excessive cold: Limited risk

* Wednesday
  - Non thunderstorm wind: Limited risk
  - Snow: Limited risk
  - Fire weather: Elevated risk

* Thursday
  No hazards.

* Friday
  - Non thunderstorm wind: Limited risk
  - Snow: Limited risk

* Saturday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Sunday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Nearby

Wind Chill Advisories in Kansas, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.